Iowa, 2010Flooding in Iowa, March 9 to 31, 2010
March 9 to 31, 2010 · NWS DMX · 29 events in 19 counties and zones
Iowa enjoyed a welcomed period of dry weather from February 21 through March 5. Unfortunately, temperatures remained too low to allow substantial melting of the considerable Iowa snowpack during this dry spell.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.9 million
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Iowa enjoyed a welcomed period of dry weather from February 21 through March 5. Unfortunately, temperatures remained too low to allow substantial melting of the considerable Iowa snowpack during this dry spell. Rain, mostly in the light to moderate category, was frequent and widespread from the 6th through the 13th. The rain was accompanied by much warmer temperatures and resulted in rapid snowmelt. Snow cover, which ranged from 1 to 7 inches along the Missouri border to as much as 30 inches in northwest Iowa at the beginning of the month, was gone by March 17 (with the exception of some drifts). The combination of snow melt and rainfall pushed nearly all Iowa rivers above flood stage with major flooding reported at some northern Iowa locations. Despite much drier weather during the second one-half of March, flooding continued at month’s end along the Des Moines River, the Mississippi River below Muscatine and over parts of northwest Iowa. Rainfall amounts for the month were generally above normal over southern Iowa and well below normal over the northeast. Rain totals varied from 0.58 inches at Waukon to 4.09 inches at Beaconsfield. There was only one snow event of consequence during the month. Snow fell over all but far northern Iowa on the 19th-20th with greatest amounts in the south where 6 or more inches fell at Murray, Lacona, Indianola, Newton, and Des Moines. The statewide average snowfall was 2.0 inches for the month, or 2.8 inches less than normal. This ranks as the 23rd lowest March total among 123 years of record. However, the meager March snowfall was enough to push the statewide average seasonal snowfall total to 47.7 inches or seventh highest of record (greatest total since 1978-1979 winter). With the month starting out with an extensive snow and water content in the snow pack of 2 to as much as 10 inches, flooding was a virtual certainty across the CWA. Due to the slow melt, most rivers crested on the high end of moderate intensity, with a few reaching major flood stage. Initially, ice jamming was a significant problem. Some of the worst occurred on the Raccoon west of Des Moines, resulting in flash flooding. Flash flooding also occurred in the the Fort Dodge area with considerable flooding in the town of Fort Dodge. Scattered ice jams also occurred in north central and northwest Iowa in the Mason City and Estherville areas. Much of the flooding was to agricultural lands for much of the period, however cities along the rivers were inundated by the flood waters. It was fortunate that heavy rainfall did not occur during the melting process. Much of Iowa avoided what could have been a major disaster.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Mar 9, 5:43 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 9, 5:43 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CST TUE MAR 9 2010
...UPDATED AVIATION DISCUSSION...
.SHORT TERM /TONIGHT/...
CONCERN TONIGHT WILL BE PROGRESSION OF UPSTREAM SHOWERS AS UPPER LOW
LIFTS RIGHT INTO MO VALLEY. DEEP FORCING...MAINLY KINEMATIC AT THIS
POINT WITH LESS IMPRESSIVE THETA-E ADVECTION AND FRONTOGENETICAL
FORCING...SHOULD CONTINUE TO ADVANCE INTO IA TONIGHT. THIS FITS
CURRENT WX AND IS DEPICTED NICELY IN 290-300K LAYER STARTING AT BASE
OF STEEPER LAPSE RATES. MOISTURE TRANSPORT/CONVERGENCE IN THIS
LAYER IS QUITE PERSISTENT TONIGHT AND ALSO REFLECTED IN MODEL UVM
AND NET ISENT ADIABATIC OMEGA FIELDS SO SEE NO REASON NOT TO GOT 100
PERCENT POPS. HAVE ALSO ADDED ISOLATED THUNDER MENTION SOUTH. NO
LIGHTNING ACTIVITY RECENTLY...BUT RELATIVELY STEEP LAPSE RATES IN
LOW CORE WITH MUCAPES OF SEVERAL HUNDRED REFLECT THAT POSSIBILITY.
FOG WILL PERSIST AS WELL SO WILL LEAVE ADVY IN PLACE AND EVEN EXTEND
TIL MIDNIGHT. EXPECT VSBYS TO LIFT S-N AS SYSTEM APPROACHES WITH
KFNB AND KIRK ALREADY MVFR OR GREATER...HOWEVER THIS MAY NOT OCCUR
UNTIL 06Z PER EXPECTED WRMFNT POSITION. MINS WILL BE NON-DIURNAL
WITH LOW INTO SRN IA BY 12Z. STAYED AT OR ABOVE WARMER GFS GUIDANCE.
&&
.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
LITTLE CHANGE WAS MADE TO THE GOING FORECAST. WE HAVE A COMPLEX
UPPER LEVEL PATTERN WHICH WILL KEEP RAINFALL IN THE PICTURE THROUGH
FRIDAY AND ANOTHER WEAK SHORTWAVE WILL DROP ACROSS THE AREA SUNDAY.
THE GOOD NEWS IS THAT AFTER THE WEEKEND...THE EXTENDED LOOKS DRY
WITH SEASONAL TEMPERATURES AND THE SNOWPACK ACROSS IOWA WILL LIKELY
BE GONE OR SIGNIFICANTLY REDUCED RELAXING ANY ADDITIONAL FLOODING
THREAT THROUGH AT LEAST DAY 7.
FOR WEDNESDAY...THE GFS HAS THE UPPER LOW LIFTING ACROSS IOWA WHILE
ANOTHER SHORTWAVE/LOW EVOLVES IN THE LNG WAVE TROUGH. THE RESULT
THEN IS FOR THE TWO LOWS TO FUJIWARA BEFORE THE SOUTHERN LOW
INTENSIFIES AND TAKES OVER.
THIS PROCESS WILL KEEP LIGHT TO MODERATE RAINFALL IN THE FORECAST
THROUGH THURSDAY. THE COMBINATION OF RAIN AND MILD TEMPS ON THE
EXISTING SNOWPACK AND THE FACT THAT WE WON'T BE ABLE TO BURN OFF THE
EXISTING FOG OVER THE AREA WILL ALSO KEEP FOG...LOCALLY DENSE AT
LEAST...IN THE FORECAST THROUGH THURSDAY NIGHT. BY FRIDAY THE LOW
WILL FINALLY PUSH EAST OF THE REGION AND WE SHOULD SEE A BREAK IN
THE FOG AND PRECIP. HOWEVER...BY EARLY NEXT WEEK THE LOW WILL PARK
OVER THE EASTERN GREAT LAKES AND A LOBE OF THAT SYSTEM WILL SWING
DOWN FROM THE NORTHEAST BRINGING ANOTHER CHANCE OF RAIN TO EASTERN
AND CENTRAL IOWA. BEYOND THAT POINT...THE MODELS DIFFER WITH THE
GFS DROPPING A SHORTWAVE DOWN BACKSIDE OF THE AFOREMENTIONED LOBE
AND KEEPING THAT MOSTLY TO THE WEST OF IOWA. PRECIP MAY BRUSH THE
SW LATE IN THE EXTENDED. THE EURO ON THE OTHER HAND DISMISSES THE
WEAKER SHORTWAVE AND DEVELOPS A LARGE LOW OVER THE SOUTHERN PLAINS
THAT MAY EJECT A SHORTWAVE UP INTO IA. THE GFS SCENARIO SEEMED MORE
REALISTIC FOR NOW BUT WITH LOW CONFIDENCE I JUST PUT SLIGHT CHANCES
IN FOR SUNDAY/SUNDAY NIGHT.
EARLY NEXT WEEK AN UPPER RIDGE BUILDS INTO THE UPPER MIDWEST WHICH
WILL BRING DRY CONDITIONS PROBABLY THROUGH MIDWEEK. THOUGH I DID
NOTE A LOW DIGGING OFF THE WEST COAST. NOT CLEAR WHAT AFFECT THAT
WILL HAVE ON THE RIDGE...EITHER BUILD IT UP OR FLATTEN IT OUT. WE
WILL BE WATCHING THE EVOLUTION OF THIS IN THE COMING DAYS.
&&
.AVIATION...
10/00Z...DENSE FOG AND VERY LOW CIGS PERSIST AT KFOD...KMCW...AND
KDSM ATTM WHILE VSBYS/CIGS ARE SLIGHTLY BETTER AT KALO AND KOTM.
RADAR IMAGERY SHOWS A LARGE BAND OF SHOWERS MOVING NORTHWARD ACROSS
SOUTHERN IOWA...WITH THE LEADING EDGE LIKELY TO ARRIVE AT KDSM AND
KOTM WITHIN AN HOUR...KFOD AND KALO ROUGHLY AROUND 03Z...AND KMCW A
COUPLE OF HOURS AFTER THAT. AS THE RAIN MOVES THROUGH VSBYS WILL
BEGIN TO IMPROVE SLIGHTLY WITH SOME OF THE FOG CONDENSING OUT...AND
ONCE THE RAIN ENDS IT APPEARS UNLIKELY THAT DENSE FOG WILL BECOME
WIDESPREAD AGAIN AS UPSTREAM OBS ACROSS NORTHERN MO INDICATE VFR TO
MVFR CONDITIONS. ACROSS OUR AREA THIS SEEMS OPTIMISTIC AS WE HAVE
PREEXISTING DENSE FOG AND SNOW MELT CONDITIONS THAT MO DOES NOT...SO
WILL HOLD BR THROUGH THE NIGHT BUT KEEP VSBYS AOA 1SM. ALSO INCLUDED
VCSH OVERNIGHT AS SOME POCKETS OF RAIN COULD MOVE THROUGH...BUT
SHOULD NOT BE PREVAILING/PROLONGED. ON WEDNESDAY CONDITIONS WILL
IMPROVE SOMEWHAT AS THE STORM SYSTEM CURRENTLY AFFECTING US MOVES
NORTHWEST...AND THE NEXT STORM SYSTEM IS STILL APPROACHING FROM THE
SOUTH. THIS RESPITE SHOULD ALLOW CIGS TO COME UP TO AT LEAST MVFR
AND VSBYS TO IMRPOVE SIMILARLY DURING THE DAY...ESPECIALLY THE
AFTERNOON.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT FOR ALL OF CENTRAL IOWA.
SHORT TERM...SMALL
LONG TERM...FAB
AVIATION...LEE
Hazardous weather outlook, Mar 9, 3:45 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CST TUE MAR 9 2010
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-102145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
345 PM CST TUE MAR 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD DENSE FOG WILL PERSIST OVER THE AREA THROUGH AT LEAST
MIDNIGHT BEFORE BECOMING MORE LOCALIZED. A DENSE FOG ADVISORY IS IN
EFFECT FOR ALL OF CENTRAL IOWA THROUGH MIDNIGHT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.
THERE IS ALSO THE THREAT OF ISOLATED NON SEVERE THUNDERSTORMS
ACROSS THE SOUTHERN HALF OF IOWA FOR THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ICE JAMS AND FLOODING ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH
THE END OF THE WEEK. THE COMBINATION OF SNOW MELT ASSOCIATED WITH
WARMER TEMPERATURES...AND ADDITIONAL RAINFALL THROUGH FRIDAY MAY
RESULT INITIALLY IN ICE JAMS...AND THEN EXPAND TO INCLUDE WIDESPREAD
RIVER AND AREAL FLOODING. FLOOD WARNINGS ARE ALREADY IN EFFECT IN
SOME AREAS. PLEASE SEE OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR
DETAILS.
IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT TIMES
WEDNESDAY EVENING THROUGH WEDNESDAY NIGHT...MAINLY ALONG AND
SOUTH OF HIGHWAY 30. SEVERE WEATHER POTENTIAL APPEARS VERY LOW AT
THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER ANY REPORTS OF
FLOODING AND ICE JAMS ARE ENCOURAGED AND GREATLY APPRECIATED.
FAB
Flood, Decatur
- When
- March 9, 9:22 PM CST to March 12, 7:05 AM CST
- Where
- Decatur County, 0.99 mi N of Grand River to 2.7 mi SW of Grand River
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.834, -93.953
Flood, Marion
- When
- March 10, 12:05 AM CST to March 11, 7:18 PM CST
- Where
- Marion County, 1.83 mi WNW of Bussey to 1.41 mi SW of Tracy
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.211, -92.932
Flood, Warren
- When
- March 10, 12:12 AM CST to March 12, 5:35 AM CST
- Where
- Warren County, 2.2 mi ENE of Hartford to 1.21 mi SSE of Summerset
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.485, -93.383
Flood, Wayne
- When
- March 10, 12:25 AM CST to March 21, 2:35 PM CST
- Where
- Wayne County, 2.03 mi SSE of Confidence to 1.36 mi ENE of Promise City
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.844, -93.113
Flood, Story
- When
- March 10, 9:00 AM CST to 10:58 AM CST
- Where
- Story County, 1.57 mi NW of Ames to 0.19 mi E of Ontario
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.043, -93.645
Flood, Warren
- When
- March 10, 11:22 AM CST to March 15, 5:10 PM CST
- Where
- Warren County, 2.23 mi NNW of Churchville to 1.98 mi NW of Churchville
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.429, -93.790
Flood, Lucas
- When
- March 11, 2:06 AM CST to March 12, 6:33 AM CST
- Where
- Lucas County, 3.09 mi WSW of Russell to 6.24 mi S of Russell
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 40.969, -93.257
Flood, Story
- When
- March 11, 2:06 AM CST to March 12, 6:33 AM CST
- Where
- Story County, 1.89 mi ENE of Ames Arpt to 1.03 mi SSE of Maxwell
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.011, -93.587
Flood, Polk
- When
- March 11, 5:00 AM CST to March 25, 8:21 PM CST
- Where
- Polk County, 1.99 mi N of (Dsm)des Moines Intl to 2.39 mi SSE of Des Moines
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.559, -93.675
Flood, Wapello
- When
- March 11, 6:49 AM CST to March 31, 11:59 PM CST
- Where
- Wapello County, 1.67 mi NNW of Chillicothe to 0.15 mi WNW of Chillicothe
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.102, -92.533
Flood, Mahaska
- When
- March 11, 8:21 AM CST to March 21, 1:00 AM CST
- Where
- Mahaska County, 3.53 mi WNW of Peoria to 3.69 mi E of Rose Hill
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.489, -92.864
Flood, Webster
- When
- March 11, 9:53 AM CST to March 26, 9:50 PM CST
- Where
- Webster County, 2.59 mi NW of Ft Dodge to 1.92 mi E of Burnside
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $200,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.521, -94.222
Flood, Marshall
- When
- March 11, 12:16 PM CST to March 20, 6:45 AM CST
- Where
- Marshall County, 1.55 mi ESE of Minerva to 2.05 mi N of Albion
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.109, -93.054
Flood, Dallas
- When
- March 11, 12:25 PM CST to March 16, 1:00 AM CST
- Where
- Dallas County, 1.06 mi E of Bouton to 3.01 mi ESE of Granger
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.850, -93.999
Flood, Hamilton
- When
- March 11, 1:41 PM CST to March 31, 11:59 PM CST
- Where
- Hamilton County, 3.45 mi N of Stratford to 4.69 mi S of Stratford
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.320, -93.934
Flood, Cerro Gordo
- When
- March 11, 1:44 PM CST to March 23, 6:45 AM CST
- Where
- Cerro Gordo County, 5.02 mi E of Portland to 4.78 mi NNW of (Mcw)mason City Muni
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.137, -93.031
Flood, Butler
- When
- March 11, 6:16 PM CST to March 16, 8:30 AM CST
- Where
- Butler County, 3.23 mi ESE of New Hartford to 3.76 mi NE of Parkersburg
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.559, -92.558
Flood, Black Hawk
- When
- March 11, 7:35 PM CST to March 22, 9:40 AM CST
- Where
- Black Hawk County, 0.74 mi N of Finchford to 4.25 mi WNW of Farmer
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.641, -92.552
Flood, Polk
- When
- March 12, 12:36 AM CST to March 29, 8:30 PM CST
- Where
- Polk County, 2.05 mi ESE of Des Moines to 0.8 mi SSE of Risingsun
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.591, -93.582
Flood, Butler
- When
- March 12, 5:45 AM CST to March 21, 5:00 PM CST
- Where
- Butler County, 2.48 mi SSW of Packard to 2.29 mi E of Packard
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.819, -92.746
Flood, Black Hawk
- When
- March 12, 7:54 AM CST to March 22, 11:40 PM CST
- Where
- Black Hawk County, 1.77 mi E of Benson to 0.81 mi NNW of North Cedar
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.548, -92.515
Flood, Dallas
- When
- March 12, 2:42 PM CST to March 25, 12:30 PM CST
- Where
- Dallas County, 2.14 mi WSW of Dawson to 0.81 mi ENE of Kennedy
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $150,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.840, -94.269
Flood, Black Hawk
- When
- March 12, 7:00 PM CST to March 20, 4:30 PM CST
- Where
- Black Hawk County, 1.77 mi E of Benson to 1.36 mi NNW of North Cedar
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $100,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.548, -92.515
Flood, Wright
- When
- March 12, 9:35 PM CST to March 23, 5:40 AM CST
- Where
- Wright County, 1.9 mi WSW of Belmond to 1.06 mi SE of Belmond
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.840, -93.635
Flood, Bremer
- When
- March 13, 8:30 AM CST to March 16, 7:05 AM CST
- Where
- Bremer County, 2.02 mi S of Plainfield to 1.12 mi SE of Plainfield
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.821, -92.523
Flood, Wapello
- When
- March 13, 11:00 AM CST to March 26, 10:50 AM CST
- Where
- Wapello County, 3.11 mi S of Eddyville to 1.4 mi WSW of Eldon
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.125, -92.637
Flood, Bremer
- When
- March 14, 12:40 AM CST to March 15, 1:15 PM CST
- Where
- Bremer County, 2.11 mi E of Babcock to 0.34 mi WNW of Denver
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.679, -92.438
Flood, Kossuth
- When
- March 14, 12:15 PM CST to March 31, 11:59 PM CST
- Where
- Kossuth County, 4.37 mi ENE of Burt to 2.3 mi SW of Lu Verne
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $250,000
- Reported by
- Official NWS Observations
- Coordinates
- 43.224, -94.140
Flood, Webster
- When
- March 14, 5:50 PM CST to March 18, 7:35 AM CST
- Where
- Webster County, 10.53 mi E of Duncombe to 5.99 mi ESE of Brushy
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $50,000
- Reported by
- Official NWS Observations
- Coordinates
- 42.482, -93.774
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Louisiana, March 9, 2010$100,000 · 1 event
- Flooding in Iowa, March 9 to 10, 2010$75,000 · 2 events
- Hail in Mississippi, March 9, 2010$27,000 · 1.75 in hail · 7 events
- Winter Weather in North Dakota, March 9 to 11, 201017 events
- Heavy Snow in New Mexico, March 9 to 11, 201014 events
- Winter Weather in South Dakota, March 9 to 11, 20109 events
- Winter Weather in Colorado, March 9 to 11, 20109 events
- High Wind in California, March 9, 201067 kt wind · 3 events
- Heavy Snow in South Dakota, March 9 to 10, 20102 events
- Winter Weather in Utah, March 9 to 11, 20102 events
- Hail and Damaging Wind in Arizona, March 9, 2010$3,000 · 60 kt wind · 2 events
- Winter Storm in Utah, March 9, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214768, 214739, 214764, 214765, 214743, 214763, 214740, 214741, 214760, 214754, 214742, 214751, 214757, 214761, 214752, 214750, 214762, 214758, 214753, 214769, 214747, 214759, 214748, 214756, 214745, 214755, 214746, 214744, 214749.